Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 1, NWS Amarillo, TX

April 11, 2015Moore County, Potter County, Texas

NWS Amarillo, TX issued this tornado warning at Apr 11, 2015, 5:51 PM CDT for Moore County, Potter County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2015, 5:51 PM CDT (22:51 UTC)
Expired
Apr 11, 2015, 6:30 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Moore County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 50 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 6:10 PM CDTHAIL 1Masterson, TXPENNY TO QUARTER SIZE HAIL. WALL CLOUD ON HIGHWAY 354 AT FARM TO MARKET ROAD 2202.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:43 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-416 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

274 
WFUS54 KAMA 112251
TORAMA
TXC341-375-112330-
/O.NEW.KAMA.TO.W.0001.150411T2251Z-150411T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MOORE COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 630 PM CDT

* AT 551 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR MASTERSON...AND MOVING EAST AT 30 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MASTERSON...          LAKE MEREDITH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3569 10210 3569 10162 3558 10162 3559 10211
TIME...MOT...LOC 2252Z 273DEG 28KT 3562 10203

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

CLK
1 follow-up statement
984 
WWUS54 KAMA 112305
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT SAT APR 11 2015

TXC341-375-112330-
/O.CON.KAMA.TO.W.0001.000000T0000Z-150411T2330Z/
MOORE TX-POTTER TX-
605 PM CDT SAT APR 11 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN POTTER AND
SOUTHEASTERN MOORE COUNTIES UNTIL 630 PM CDT...

AT 605 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MASTERSON...AND MOVING EAST AT 30 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MASTERSON...          LAKE MEREDITH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3569 10199 3569 10162 3558 10162 3559 10204
TIME...MOT...LOC 2305Z 273DEG 28KT 3561 10191

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

CLK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 11, 2:54 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 11, 2:54 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CDT SAT APR 11 2015

.DISCUSSION...
SURFACE LOW OVER NORTHEASTERN NEW MEXICO WITH DRYLINE EXTENDING SOUTH
ACROSS THE EAST CENTRAL PLAINS OF NEW MEXICO WILL SLOWLY MIX EAST
THIS AFTERNOON AND EVENING. SHORTWAVE TROUGH APPROACHING FROM THE
CENTRAL AND SOUTHERN ROCKIES COMBINED WITH BREEZY UPSLOPE
SOUTHEASTERLY SURFACE FLOW ACROSS THE PANHANDLES WILL HELP TO
INITIATE CONVECTION DURING THE MID TO LATE AFTERNOON HOURS ACROSS THE
WESTERN AND CENTRAL SECTIONS OF THE FORECAST AREA. THE ONLY CAVEAT
WILL BE A STRONG CAP IN PLACE WHICH MAY SUPPRESS ANY CONVECTION.
HOWEVER...IF ANY CONVECTION CAN DEVELOP...THESE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING. ANY
CONVECTION THAT DEVELOPS WILL THEN SPREAD EAST ACROSS THE REMAINDER
OF THE PANHANDLES BY THIS EVENING. A PACIFIC COLD FRONT WILL PUSH
INTO THE NORTHWEST PORTIONS OF THE PANHANDLES BY LATE SUNDAY
AFTERNOON AND EVENING BRINGING ADDITIONAL CHANCES FOR CONVECTION
ACROSS THE SOUTHEASTERN THIRD OR SO OF THE FORECAST AREA.

THIS FRONTAL BOUNDARY EXPECTED TO STALL ACROSS THE NORTHERN AND
WESTERN SECTIONS OF THE FORECAST AREA SUNDAY NIGHT AND MONDAY...AND
THEN ACROSS THE SOUTHERN SECTIONS OF THE PANHANDLES OR EAST AND SOUTH
OF THE PANHANDLES BY MONDAY NIGHT INTO TUESDAY. CLOSED UPPER LOW OVER
NORTHWEST MEXICO SUNDAY WILL LIFT NORTH AND EAST ACROSS FAR WEST
TEXAS INTO SOUTHWESTERN OKLAHOMA MONDAY NIGHT AND TUESDAY. COOL AND
MOIST UPSLOPE SURFACE FLOW ALONG WITH THE CLOSED UPPER LOW WILL
CONTINUE TO GENERATE CONVECTION THROUGH THE FIRST HALF OF NEXT WEEK.
BRIEF DRYING POSSIBLY TUESDAY NIGHT OR WEDNESDAY BEFORE ANOTHER
CLOSED UPPER LOW DROPS SOUTHEAST OUT OF THE NORTHERN AND CENTRAL
ROCKIES BY WEDNESDAY NIGHT THROUGH FRIDAY BRINGING ADDITIONAL CHANCES
FOR CONVECTION DURING THE LATTER HALF OF NEXT WEEK. ANOTHER COLD
FRONT TO PUSH INTO THE PANHANDLES WEDNESDAY NIGHT AND THURSDAY. THE
COLD FRONTS ALONG WITH AN UNSETTLED WEATHER PATTERN WILL KEEP NEAR OR
BELOW SEASONAL CONDITIONS FOR MUCH OF NEXT WEEK.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                53  79  52  60  42 /  20  20  50  50  30
BEAVER OK                  55  83  49  66  43 /  40  20  30  30  20
BOISE CITY OK              46  79  44  60  40 /  20  10  20  30  20
BORGER TX                  57  81  53  62  46 /  30  20  40  40  30
BOYS RANCH TX              51  82  50  61  43 /  20  10  40  40  30
CANYON TX                  53  80  51  60  43 /  20  20  60  50  30
CLARENDON TX               55  80  54  62  45 /  30  30  60  50  30
DALHART TX                 46  80  47  60  41 /  20  10  20  40  20
GUYMON OK                  51  83  48  64  42 /  30  10  20  30  20
HEREFORD TX                52  79  50  60  42 /  20  20  60  50  30
LIPSCOMB TX                57  81  53  65  44 /  40  30  40  40  30
PAMPA TX                   54  79  51  60  42 /  30  30  50  40  30
SHAMROCK TX                57  79  56  64  47 /  30  30  60  50  30
WELLINGTON TX              59  80  58  65  49 /  30  30  60  50  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, Apr 11, 3:59 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SAT APR 11 2015

OKZ001>003-TXZ001>020-120900-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
359 PM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS AFTERNOON AND INTO TONIGHT. SOME STORMS
COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY HAZARDS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM
CDT FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND ALSO THE
WESTERN AND CENTRAL TEXAS PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEASTERN HALF OF THE
COMBINED PANHANDLES MAINLY SUNDAY AFTERNOON...SOME OF WHICH COULD
BECOME STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY HAZARDS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH
TUESDAY AND THEN AGAIN WEDNESDAY THROUGH FRIDAY...THOUGH SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. LOCALLY HEAVY RAINFALL
WOULD BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON AND THIS
EVENING...AND THEN AGAIN SUNDAY AFTERNOON AND EVENING.

SCHNEIDER

In the hours before

Special weather statement, Apr 11, 4:11 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT SAT APR 11 2015

TXZ006-011-112200-
HARTLEY TX-OLDHAM TX-
411 PM CDT SAT APR 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OLDHAM AND SOUTHERN
HARTLEY COUNTIES UNTIL 500 PM CDT...

AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES SOUTHEAST OF ROMERO...OR 19 MILES EAST
OF NARA VISA...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANNING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3587 10254 3566 10225 3547 10280 3556 10291
TIME...MOT...LOC 2111Z 222DEG 22KT 3559 10275

CLK
Special weather statement, Apr 11, 4:54 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CDT SAT APR 11 2015

TXZ006-007-011-112245-
HARTLEY TX-MOORE TX-OLDHAM TX-
454 PM CDT SAT APR 11 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 545 PM
CDT...

AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CHANNING...OR 24 MILES NORTH
OF VEGA...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHANNING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3582 10232 3572 10197 3554 10236 3563 10248
TIME...MOT...LOC 2154Z 226DEG 18KT 3561 10238

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:52 AM CDTSpecial Weather StatementAMAHartley38 min
Apr 11, 6:31 AM CDTSpecial Weather StatementAMAHutchinson44 min
Apr 11, 6:59 AM CDTSpecial Weather StatementAMAHutchinson46 min
Apr 11, 7:43 AM CDTSpecial Weather StatementAMAHutchinson47 min
Apr 11, 8:16 AM CDTSpecial Weather StatementAMALipscomb14 min
Apr 11, 9:15 AM CDTSpecial Weather StatementAMAHansford15 min
Apr 11, 4:11 PM CDTSpecial Weather StatementAMAHartley49 min
Apr 11, 4:54 PM CDTSpecial Weather StatementAMAMoore51 min
Apr 11, 5:00 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham60 min
Apr 11, 5:39 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter66 min
Apr 11, 6:17 PM CDTTornado WarningAMACarson, Hutchinson, Moore, Potter27 min
Apr 11, 6:30 PM CDTSpecial Weather StatementAMAArmstrong45 min
Apr 11, 6:31 PM CDTTornado WarningAMACarson, Potter44 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.